Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Can a lot of anxiety and stress cause a heart attack ?

Can a lot of anxiety and stress cause a heart attack in a person with a healthy heart? I have been to 2 cardiologists and a whole bunch of other doctors to check if I have a heart problem. They ve done multiple tests and all conclude that I have a healthy heart. At times I feel a sense of my heart skipping a beat and off and on pain, I do suffer from some health anxiety and it stresses me out. I have a heart obsession I m always afraid of something happening with my heart. I m 21 yrs old and overweight but I have been eating healthy. I eat fish, lots of veggies and drink organic juices. So I just want to know if thinking bad things all the time can cause bad things to happen?
Asked On : Sat, 19 Dec 2009
Answers:  1 Views:  644
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
I am the same exact way. I have been experiencing panic/anxiety attacks for a little more than a year. It is one of the scariest feelings in the world when you think something is wrong with your heart. I experience heart palpitations very often. I am constantly wondering if I am going to die, but the doctor keeps reassuring me that my heart is healthy, and I am absolutely fine. To answer your question, yes, a great deal of stress, can cause a heart attack, but I don't think you have anything to worry about at age 21. Obeisity, is also a factor in heart disease, but again, if your doctor has assured you that your heart is healthy, then my advice is to take his word. When you feel that your heart is skipping a beat, remember your conversations with your doctor. If you need immediate reassurance, visit the ER, most likely, they will give you something to calm you, and then send you home. I've been there and done that MANY times. A pshycotheropist would probably give you the stregnth to over come your anxiety attacks on your own. I am just beginning to self cope myself. Sometimes, I wonder if I suffer from hypocondriocis. Also, be sure to ask your health professional about any prescription drugs that can help you overcome your fears. I hate being prescribed meds, but I was taking .05 mg of xanax 3x per day, and you'd be suprised at how much it helped me. It was a little expensive though, so my doctor suggested klonopin. 1mg, 2 tx per day. It works great as well. I suggest you discuss your options with your doctor, and see if that helps. Panic attacks are by far the most scary things I have ever experienced, and sometimes, they are hard to get through. However, It sounds to me like you are experiencing the same problem. Just keep eating healthy and I think you will be just fine. I hope you can find something to help you cope with this disorder. No one should have to live their life in fear. If you ever need reassurance you can email me. I have found that talking with others with the same problem is one thing that always made me feel more comfortable. Try not to think about it, that only makes things worse. Remember, many people have this disorder, and you will be ok, and hopefully someday be able to overcome these attacks all together! Good luck with everything and take care!
Answered: Sun, 20 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor